- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 609862, 10 pages
A Linear Homogeneous Partial Differential Equation with Entire Solutions Represented by Laguerre Polynomials
1College of Science, University of Shanghai for Science and Technology, Shanghai 200093, China
2Department of Mathematics, Shandong University, Shandong, Jinan 250100, China
Received 11 November 2011; Revised 19 March 2012; Accepted 19 March 2012
Academic Editor: Agacik Zafer
Copyright © 2012 Xin-Li Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We study a homogeneous partial differential equation and get its entire solutions represented in convergent series of Laguerre polynomials. Moreover, the formulae of the order and type of the solutions are established.
1. Introduction and Main Results
The existence and behavior of global meromorphic solutions of homogeneous linear partial differential equations of the second order where are polynomials for , have been studied by Hu and Yang . Specially, in [1, 2], they have studied the following cases of (1.1) and showed that the solutions of (1.2) and (1.3) are closely related to Bessel functions and Bessel polynomials, respectively. Hu and Li  studied meromorphic solutions of homogeneous linear partial differential equations of the second order in two independent complex variables: where . Equation (1.4) has a lot of entire solutions on represented by Jacobian polynomials. Global solutions of some first-order partial differential equations (or system) were studied by Berenstein and Li , Hu and Yang , Hu and Li , Li , Li and Saleeby , and so on.
In this paper, we concentrate on the following partial differential equation (PDE) for a real . We will characterize the entire solutions of (1.5), which are related to Laguerre polynomials. Further, the formulae of the order and type of the solutions are obtained.
It is well known that the Laguerre polynomials are defined by which are solutions of the following ordinary differential equations (ODE): Moreover, Hu  pointed out that the generating function of is a solution of the PDE (1.5). Based on the methods from Hu and Yang , we get the following results.
Theorem 1.1. The partial differential equation (1.5) has an entire solution on , if and only if has a series expansion such that
If is an entire function on , set we define its order by where
Valiron  showed that each entire solution of a homogeneous linear ODE with polynomial coefficients was of finite order. By studying (1.2) and (1.3), Hu and Yang showed that Valiron’s theorem was not true for general partial differential equations. Here by using Theorems 1.1 and 1.2, we can construct entire solution of (1.5) with arbitrary order .
If , we define the type of by
Lindelöf-Pringsheim theorem  gave the expression of order and type for one complex variable entire function, and for two variable entire function the formulae of order and type were obtained by Bose and Sharma in . Hu and Yang  established an analogue of Lindelöf-Pringsheim theorem for the entire solution of PDE (1.2). But from Theorems 1.2 and 1.3, we find that the analogue theorem for the entire solution of (1.5) is different from the results due to Hu and Yang.
2. An Estimate of Laguerre Polynomials
Before we prove our theorems, we give an upper bound of , which will play an important role in this paper. The following asymptotic properties of can be found in :
(a) holds for in the complex plane cut along the positive real semiaxis; thus, for , we obtain that holds when is large enough.
3. Proof of Theorem 1.1
So there exist and satisfying Because of the singularity of at , we obtain . That shows
Now we need to estimate the terms of . Since is an entire function, we have Since we easily get
Conversely, the relations (1.7), (1.9), and (1.10) imply that holds for all . Since (2.6) implies we have Combining (1.10), (3.10) with (3.12), we can get that is obviously an entire solution of (1.5) on .
4. Proof of Theorem 1.2
Firstly, we prove . If , the result is trivial. Now we assume and prove for any . The relation (1.15) implies that there exists a sequence such that By using Cauchy’s inequality of holomorphic functions, we have together with the formula of the coefficients of the Taylor expansion we obtain . Since , we have then Putting , we have which means . Then we can get .
Next, we will prove . Set . The result is easy for ; then we assume . For any , (1.15) implies that there exists , when , we have where . For any , there exists such that when , combining with (2.6) and (4.7), we get where is a constant but not necessary to be the same every time.
Set , which means that for . Further set , which yields that when , Obviously, we can choose such that for . Then We also have Therefore, when , we have which means . Hence follows by letting .
5. Proof of Theorem 1.3
Set At first, we prove . The result is trivial for , we assume and take with , set Equation (5.1) implies that there exists a sequence satisfying combining with (4.4), we can deduce that Taking , we get , which yields , so .
Set , when , we deduce . Set , it is obvious that for . Since , there exists such that when , Then We note that for , , , then we have This shows
Therefore when , Together with and the definition of type, we can get , which yields by letting .
The authors sincerely thank the reviewers for their valuable suggestions and useful comments that have led to the present improved version of the original paper. The first author was partially supported by Natural Science Foundation of China (11001057), and the third author was partially supported by Natural Science Foundation of Shandong Province.
- P.-C. Hu and C.-C. Yang, “Global solutions of homogeneous linear partial differential equations of the second order,” Michigan Mathematical Journal, vol. 58, no. 3, pp. 807–831, 2009.
- P.-C. Hu and C.-C. Yang, “A linear homogeneous partial differential equation with entire solutions represented by Bessel polynomials,” Journal of Mathematical Analysis and Applications, vol. 368, no. 1, pp. 263–280, 2010.
- P.-C. Hu and B.-Q. Li, “Unicity of meromorphic solutions of partial differential equations,” Journal of Mathematical Sciences, vol. 173, pp. 201–206, 2011.
- C. A. Berenstein and B. Q. Li, “On certain first-order partial differential equations in ,” in Harmonic Analysis, Signal Processing, and Complexity, vol. 238, pp. 29–36, Birkhäuser Boston, Boston, Mass, USA, 2005.
- P. C. Hu and C.-C. Yang, “Malmquist type theorem and factorization of meromorphic solutions of partial differential equations,” Complex Variables, vol. 27, no. 3, pp. 269–285, 1995.
- P.-C. Hu and B. Q. Li, “On meromorphic solutions of nonlinear partial differential equations of first order,” Journal of Mathematical Analysis and Applications, vol. 377, no. 2, pp. 881–888, 2011.
- B. Q. Li, “Entire solutions of certain partial differential equations and factorization of partial derivatives,” Transactions of the American Mathematical Society, vol. 357, no. 8, pp. 3169–3177, 2005.
- B. Q. Li and E. G. Saleeby, “Entire solutions of first-order partial differential equations,” Complex Variables, vol. 48, no. 8, pp. 657–661, 2003.
- P.-C. Hu, Introduction of Function of One Complex Variable, Science Press, Beijing, China, 2008.
- G. Valiron, Lectures on the General Theory of Integral Functions, Ëdouard Privat, Toulouse, France, 1923.
- Y.-Z. He and X.-Z. Xiao, Algebroid Functions and Ordinary Differential Equations, Science Press, Beijing, China, 1988.
- S. K. Bose and D. Sharma, “Integral functions of two complex variables,” Compositio Mathematica, vol. 15, pp. 210–226, 1963.
- G. Szegő, Orthogonal Polynomials, vol. 23 of of American Mathematical Society Colloquium Publications, American Mathematical Society, Providence, RI, USA, 4th edition, 1975.
- Z.-X. Wang and D.-R. Guo, Introduction to Special Function, Peking University Press, Beijing, China, 2000.